MAUDE Adverse Event Report: SYNTHES HAGENDORF LOCKING DRIVER FOR CSLP QUICK LOCK SCREWS; SCREWDRIVERS

SYNTHES HAGENDORF LOCKING DRIVER FOR CSLP QUICK LOCK SCREWS; SCREWDRIVERS
Catalog Number 03.610.601
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Manufacturing location: (b)(4).Manufacturing date: january 03, 2008.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: the returned self-retaining screwdrivers (03.610.602) were examined and the prongs on both distal tips were found to be deformed and one prong was broken and missing from each driver.Additionally the locking drivers (03.610.601) were examined and in each instance the distal tips were found to be deformed and broken - missing portions of the drive tip.No definitive root cause was able to be determined as the devices were identified during sterile processing; as such method of use at the time of failure is unknown.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.Per the technique guide, the self-retaining screwdriver for quick lock screws is one of two instruments specifically utilized to insert cslp quick lock screws (the other being 03.610.602).Additionally the locking driver for cslp quick lock screws (03.610.601) is utilized to tighten the locking screw for each cslp quick lock screw.Relevant drawings for the returned instruments were reviewed (both current revision and from the time of manufacture): self-retaining screwdriver and locking driver.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.No definitive root cause was able to be determined as method of use at the time of failure is unknown; the observed failure is typically associated with the application of excessive torque and/or off-axis loading during screw insertion/tightening.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tips of two of the self-retaining screwdrivers for quick lock screws are deformed.The tip of one locking driver for cslp quick lock screws was also deformed.Another locking driver for cslp quick lock screws was missing two pieces.All four devices were found in the sterile processing room during inspection.There was no patient involvement.When the devices were received by the manufacturer it was noted that all the devices were found to have broken tips.This is report 4 of 4 for (b)(4).

Brand Name
LOCKING DRIVER FOR CSLP QUICK LOCK SCREWS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6206250
Report Number3003875359-2016-10669
Device Sequence Number1025669
Product Code HXX
UDI-Device Identifier10705034713663
UDI-Public(01)10705034713663(10)1778464
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.601
Device Lot Number1778464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2016
Initial Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1